MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0024-JP
Medical Device Problem Codes Use of Device Problem (1670); Malposition of Device (2616)
Health Effect - Clinical Code Hemodynamic instability (4868)
Date of Event 03/29/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A3a.Sex/a3b.Gender is unknown.A4.Weight of the patient is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical narrative: an impella cp device was inserted via the femoral artery in a 75-year-old patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs), scai shock stage e.The patient¿s comorbidities were unknown.After impella cp insertion, an alarm indicating that the pump position was within the aorta occurred while the patient was being repositioned in bed for transport back to the room.Fluoroscopic imaging confirmed that the device had been pulled into the aorta.A dryseal sheath was in use, and the valve was confirmed to be closed.The fixation wings were checked for tension.It was believed that a loose fixing ring, due to insufficient verification of securement, allowed tension to be transmitted during movement, resulting in device migration.The patient was subsequently managed with ecmo and an intra-aortic balloon pump (iabp), and the impella¿cp device was removed.The reported events are device in the wrong position, use against labeling, medical device removal, and hemodynamic instability.The device will be conservatively reported for serious injury due to temporary hemodynamic support interruption during device removal; however, the removal was performed with no consequence to the patient.
 
Additional Manufacturer Narrative
During the investigation process it was determined that h6 code a23 should not have been reported and therefore should be removed.B5 was also updated to align.The investigation is still underway once completed a supplemental report will be sent.
 
Event or Problem Description
Clinical narrative an impella cp device was inserted via the femoral artery in a 75-year-old patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs), scai shock stage e.The patient¿s comorbidities were unknown.After impella cp insertion, an alarm indicating that the pump position was within the aorta occurred while the patient was being repositioned in bed for transport back to the room.Fluoroscopic imaging confirmed that the device had been pulled into the aorta.A dryseal sheath was in use, and the valve was confirmed to be closed.The fixation wings were checked for tension.It was believed that a loose fixing ring, due to insufficient verification of securement, allowed tension to be transmitted during movement, resulting in device migration.It was noted that the blue butterfly was accidentally not tightened all the way down, causing a positioning issue.The patient was subsequently managed with ecmo and an intra-aortic balloon pump (iabp), and the impella cp device was removed.The device will be conservatively reported for serious injury due to temporary hemodynamic support interruption during device removal; however, the removal was performed with no consequence to the patient, and support was managed with ecmo and an intra-aortic balloon pump (iabp) without any known adverse events.The patient survived to explant.
 
Additional Manufacturer Narrative
D4: serial.H6: investigation: type, findings, conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The device was not returned; therefore, an evaluation/analysis of the device was not possible.Hemodynamic instability: the cause of the injury was not determined due to insufficient clinical details.Device in wrong position: the cause of position issue was most likely use related due to patient movement to return to his room and loose fixing ring due to insufficient checking.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
DANVERS
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24780719
Report Number1220648-2026-06359
Device Sequence Number18651207
Product Code OZD
UDI-Device Identifier00813502011609
UDI-Public(01)00813502011609(17)270630(10)2026735848
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2026735848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/21/2026
06/17/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/22/2026
06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian